TITLE

Models of defects in atomistic systems

AUTHOR(S)
Braides, Andrea; Sigalotti, Laura
PUB. DATE
May 2011
SOURCE
Calculus of Variations & Partial Differential Equations;May2011, Vol. 41 Issue 1/2, p71
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We analyze the overall behavior of discrete systems in the presence of defects (modeled by truncated quadratic potentials for some of the interactions) by exhibiting approximate free-discontinuity continuous energies. We give bounds on the limit surface energy densities, and we prove that these bounds are sharp in the classes of energy densities depending only on the normal to the discontinuity set, or concave and depending only on the jump across the interface. As a preliminary result we give a continuous descriptions of the 'discrete Neumann sieve'.
ACCESSION #
59439122

 

Related Articles

  • Higher-order Kato class potentials for Schrodinger operators. Quan Zheng; Xiaohua Yao // Bulletin of the London Mathematical Society;Apr2009, Vol. 41 Issue 2, p293 

    This paper is concerned with characterizations and approximation properties of higher-order Kato class Kα(Rn) introduced by Davies and Hinz, as well as the applications to higher-order Schrödinger operators with such potentials.

  • Prime and semiprime inner functions. Chalendar, Isabelle; Gorkin, Pamela; Partington, Jonathan R. // Journal of the London Mathematical Society;Dec2013, Vol. 88 Issue 3, p779 

    This paper studies the structure of inner functions under the operation of composition, and in particular the notions or primeness and semiprimeness. Results proved include the density of prime finite Blaschke products in the set of finite Blaschke products, the semiprimeness of finite products...

  • Bounded Approximate Identities in Ternary Banach Algebras. Gordji, Madjid Eshaghi; Jabbari, Ali; Gwang Hui Kim // Abstract & Applied Analysis;2012, p1 

    Let A be a ternary Banach algebra. We prove that if A has a left-bounded approximating set, then A has a left-bounded approximate identity. Moreover, we show that if A has bounded left and right approximate identities, then A has a bounded approximate identity. Hence, we prove Altman's Theorem...

  • A Note on Some Generalized Closed Sets in Bitopological Spaces Associated to Digraphs. Kannan, K. // Journal of Applied Mathematics;2012, p1 

    Many investigations are undergoing of the relationship between topological spaces and graph theory. The aim of this short communication is to study the nature and properties of some generalized closed sets in the bitopological spaces associated to the digraph. In particular, some relations...

  • IDEAL PROJECTIONS AND FORCING PROJECTIONS. COX, SEAN; ZEMAN, MARTIN // Journal of Symbolic Logic;Dec2014, Vol. 79 Issue 4, p1247 

    It is well known that saturation of ideals is closely related to the "antichain-catching" phenomenon from Foreman-Magidor-Shelah [10]. We consider several antichain-catching properties that are weaker than saturation, and prove: (1) If í”— is a normal ideal on É·2 which satisfies...

  • Erratum to: Equilibrium States for Interval Maps: Potentials with sup $${\phi - inf \phi < {h_{top}} (f)}$$. Bruin, Henk; Todd, Mike // Communications in Mathematical Physics;May2011, Vol. 304 Issue 2, p583 

    No abstract available.

  • To the Theory of the Generalized Integral Transform. Virchenko, N. O. // Naukovi visti NTUU - KPI;2011, Vol. 2011 Issue 5, p28 

    Using the generalized confluent hypergeometric function, we describe a new generalization of integral transforms (Laplace, Stieltjes, the potential theory). Specifically, we study main properties of these new integral transforms (linearity, similarity). We find representations of generalized...

  • Approximate Analytical Solution of the Schrödinger Equation with the Hulthen Potential for Arbitrary L-State. Ikot, Akpan N.; Akpabio, Louis E. // International Review of Physics;Aug2010, Vol. 4 Issue 4, p224 

    We solve the radial Schrödinger equation with Hulthen potential analytically. Using the Nikiforov -- Uvarov method, we obtained the eigenvalues and eigenfunctions of the Hulthen potential with the negative energy levels for an arbitrary l-state where the centrifugal potential was approximated...

  • Approximation by complex potentials generated by the Gamma function. Gal, Sorin G. // Turkish Journal of Mathematics;2011, Vol. 35 Issue 3, p443 

    In this paper we find the exact orders of approximation of analytic functions by the complex versions of several potentials (including the Flett potential) generated by the Gamma function and by some singular integrals.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics